MAUDE Adverse Event Report: MICROVENTION, INC SOFIA 6F-125CM STR; PERCUTANEOUS CATHETER DIAGNOSTIC INTRAVASCULAR CATHETER

MICROVENTION, INC SOFIA 6F-125CM STR; PERCUTANEOUS CATHETER DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number DA6125ST-ASP-US-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Event or Problem Description
Information received as reported through the clinical study sofast, site name 07 - sahlein (sofia aspiration catheter).It was reported that post transcatheter endovascular thrombectomy for treatment of acute ischemic stroke.Post thrombectomy, there were no complications, and the patient tolerated the procedure well.Later the same day, on (b)(6) 2022 a ct scan noted a new small volume left sylvian subarachnoid hemorrhage.As of (b)(6) 2022, it was reported that the patient continued to do well neurologically.No new neurologic events with observes resolution of original deficits.Neurological follow-up every 4 hours was ordered.On (b)(6) 2022, an mri was performed, and it was noted that the hemorrhage had resolved without sequelae.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is not available for return for the manufacturer evaluation.Procedural and medical notes were provided.The investigation is currently ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The medical assessment procedure note review conclusion is as follows: immediately post-performance of the transcatheter endovascular thrombectomy for treatment of acute ischemic stroke, there were no reported complications, specifically, the procedure notes provide evidence that there were no complications reported and the patient tolerated the procedure well.The access sheath was removed and mynx closure device was applied to the arteriotomy site with hemostasis obtained.Peripheral pulses remained intact and there was no hematoma.A sterile dressing was applied the arteriotomy site.Further, the procedure notes indicate that at follow up #1 after thrombectomy pass #1, left internal carotid artery, cranial, ap, lateral, there was no extravasation, intraluminal thrombus or new occlusion.There is recanalization of the left middle cerebral artery with restoration of antegrade flow through the insular, opercular and cortical segments.This finding is consistent with recanalization, tici 3.Later the same day, on (b)(6) 2022a ct scan noted a new small volume left sylvian subarachnoid hemorrhage.As of (b)(6) 2022, it was reported that the patient continued to do well neurologically.No new neurologic events with observes resolution of original deficits.Neurological follow-up every 4 hours was ordered.And on (b)(6) 2022, an mri was performed, and it was noted that the hemorrhage had resolved without sequelae.The procedure notes indicate that there is no evidence of reported study device malfunction which is associated with the reported event compliant.This is further supported by the procedure note postoperative surgical impression findings which indicate that the preintervention, acute occlusion of the m1 segment of the left middle cerebral artery and successful mechanical thrombectomy of the left middle cerebral artery with restoration of antegrade flow through the m2-m4 branches.This finding is consistent with recanalization, tici 3.A visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.There are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.The instructions for use (ifu) identifies intracerebral/intracranial hemorrhage as a potential complication associated with the use of the device.

Brand Name
SOFIA 6F-125CM STR
Common Device Name
PERCUTANEOUS CATHETER DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15900383
Report Number2032493-2022-00538
Device Sequence Number14781524
Product Code NRY
UDI-Device Identifier00842429108475
UDI-Public(01)00842429108475(11)220902(17)250831(10)0000254476
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDA6125ST-ASP-US-OD
Device Lot Number0000254476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale